Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 161, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 31, 2008, 5:36 PM EDT for Greene County, Washington County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2008, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 31, 2008, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Greene County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 57 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 5:26 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 31, 5:26 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 526 PM EDT THU JUL 31 2008 .SYNOPSIS... ISOLATED SHOWERS OR THUNDERSTORMS MAY PERSIST THIS EVENING AS A WEAK COLD FRONT CONTINUES TO PROGRESS ACROSS THE UPPER OHIO VALLEY. ANOTHER RAIN CHANCE WILL COME WITH THE ADVANCE OF LOW PRESSURE LATE ON FRIDAY. && .NEAR TERM /THROUGH FRIDAY/... UPDATE TO EXPAND POPS MAINLY S OF PIT. SLIGHT CHANCE POPS NUMBERS WERE MAINTAINED IN THE FORECAST THROUGH THE EVENING FOR ZONES SOUTH/SOUTHWEST OF PIT AS SAGGING FRONT WILL CONTINUE TO WEAKLY FOCUS MOISTURE IN ADVANCE OF SHORTWAVE MOVING ACROSS THE MIDWEST TODAY. SURFACE HIGH PRESSURE WILL THEN BUILD ON FRIDAY AS NORTHWEST FLOW ALOFT AMPLIFIES...THUS DRY WEATHER MAY BE EXPECTED DURING THE DAY, BUT SHORTWAVE MOVING THROUGH THAT FLOW IS PROGGED TO GENERATE SOME SHOWERS AND THUNDERSTORMS ON FRIDAY EVE AND NIGHT. NEAR TERM TEMPERATURES WILL BE NEAR SEASONAL NORMS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... MODEL TIMING OF FRIDAY NIGHT SHORTWAVE IS FOR SUFFICIENT EASTWARD PROGRESS BY EARLY SATURDAY TO CONSTRUCT POPS FOR A CONSERVATIVE SATURDAY MORNING/MIDDAY END TO PRECIP CHANCE. HIGH PRESSURE WILL THEN BUILD WITH TEMPERATURE PROJECTION AT, OR BELOW SEASONAL AVERAGES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... SURFACE HIGH PRESSURE WILL SHIFT EASTWARD OFF THE ATLANTIC COAST ON MONDAY. COLD FRONT IS PROGGED TO SAG SOUTHWARD ACROSS THE GREAT LAKES ON TUESDAY AND THEN BECOME STRETCHED OUT ACROSS THE SOUTHERN PART OF OUR FORECAST AREA WEDNESDAY AND THURSDAY. SO EXPECT BEGINNING OF EXTENDED PERIOD TO BE DRY...WITH CHANCE POPS FOR SHOWERS AND THUNDERSTORMS STARTING LATE MONDAY AND CONTINUING THROUGH THURSDAY. DIFFICULT TO PINPOINT ANY RAIN FREE PERIODS AT THIS POINT...ALTHOUGH BEST CHANCE OF PRECIPITATION SHOULD OCCUR DURING TIMES OF MAXIMUM HEATING. TEMPERATURES ARE FORECAST TO BE A FEW DEGREES ABOVE THE NORM THROUGH WEDNESDAY AND THEN NEAR NORMAL THURSDAY. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... WIDELY SCATTERED SHOWERS CONTINUE TO FORM ACROSS THE FORECAST AREA THIS AFTERNOON AS LOW LEVELS REMAIN MOIST. EXPECT SHOWERS TO DISSIPATE BY EVENING AS SOLAR HEATING DECREASES AND LOW LEVELS DRY OUT A BIT. EXPECT MVFR/IFR VISIBILITIES IN PATCHY FOG AGAIN LATE TONIGHT AS SURFACE WINDS BECOME LIGHT. VFR WEATHER IS FORECAST FOR FRIDAY UNDER A WEAK SURFACE RIDGE. THE NEXT SHORTWAVE TROUGH WILL SWING ACROSS THE REGION...BRINGING SCATTERED SHOWERS AND STORMS WITH THE POTENTIAL FOR MVFR CONDITIONS LATE FRIDAY INTO EARLY SATURDAY. VFR CONDITIONS SHOULD RETURN FOR SUNDAY AND MONDAY UNDER HIGH PRESSURE. A COLD FRONT IS PROGGED TO SAG SOUTHWARD ACROSS THE GREAT LAKES ON TUESDAY ACCOMPANIED BY SCATTERED THUNDERSTORMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 31, 5:00 AM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT THU JUL 31 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-010900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 500 AM EDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 5:21 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 521 PM EDT THU JUL 31 2008 PAZ021-029>032-WVZ003-312215- ALLEGHENY PA-FAYETTE PA-GREENE PA-OHIO WV-WASHINGTON PA-WESTMORELAND PA- 521 PM EDT THU JUL 31 2008 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES...FAYETTE...WASHINGTON...ALLEGHENY...WESTMORELAND...GREENE AND OHIO... AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES NORTH OF CLAYSVILLE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VERNON...BENTLEYVILLE...BROWNSVILLE...CALIFORNIA... CANONSBURG...CARMICHAELS...CHARLEROI...CLAYSVILLE...DONORA... MARIANNA...MASONTOWN...MCMURRAY...MONESSEN...MONONGAHELA AND NEMACOLIN THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH...SMALL HAIL...AND VERY HEAVY RAIN. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:33 AM EDT | Areal Flood Advisory | PBZ | Fayette | 2 hr |
| Jul 31, 6:10 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 65 min |
| Jul 31, 7:23 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.